Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 48, NWS Charleston, WV

September 6, 20144 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Sep 6, 2014, 5:50 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 5:50 PM EDT (21:50 UTC)
Expired
Sep 6, 2014, 8:45 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Lewis County, WV

The radar

The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WGUS51 KRLX 062150
FFWRLX
WVC007-013-021-041-070045-
/O.NEW.KRLX.FF.W.0048.140906T2150Z-140907T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTH CENTRAL BRAXTON COUNTY IN WEST VIRGINIA...
  NORTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRANTSVILLE...
  CENTRAL GILMER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GLENVILLE...
  CENTRAL LEWIS COUNTY IN WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL  
  JACKSON LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3885 8043 3884 8116 3903 8113 3903 8110
      3901 8108 3901 8104 3901 8100 3903 8098
      3903 8039

$$

50
2 follow-up statements
877 
WGUS71 KRLX 062310
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT SAT SEP 6 2014

WVC007-013-021-041-070045-
/O.CON.KRLX.FF.W.0048.000000T0000Z-140907T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-GILMER WV-CALHOUN WV-BRAXTON WV-
710 PM EDT SAT SEP 6 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
EXTREME NORTH CENTRAL BRAXTON...NORTHEASTERN CALHOUN...CENTRAL GILMER
AND CENTRAL LEWIS COUNTIES...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THE POTENTIAL FOR FLASH FLOODING IN THE WARNED AREA...DUE 
TO VERY HEAVY RAINFALL FROM REPETITIVE THUNDERSTORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL 
JACKSON LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3885 8043 3884 8116 3903 8113 3903 8110
      3901 8108 3901 8104 3901 8100 3903 8098
      3903 8039

$$

50
398 
WGUS71 KRLX 070045
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT SAT SEP 6 2014

WVC007-013-021-041-070052-
/O.EXP.KRLX.FF.W.0048.000000T0000Z-140907T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-GILMER WV-CALHOUN WV-BRAXTON WV-
845 PM EDT SAT SEP 6 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR EXTREME
NORTH CENTRAL BRAXTON...NORTHEASTERN CALHOUN...CENTRAL GILMER AND
CENTRAL LEWIS COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.


LAT...LON 3885 8043 3884 8116 3903 8113 3903 8110
      3901 8108 3901 8104 3901 8100 3903 8098
      3903 8039

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:31 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 6, 4:31 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT SAT SEP 6 2014

.SYNOPSIS...
COLD FRONT MOVES THROUGH THIS EVENING. FRONT SLOWS DOWN AS IT CREEPS
SOUTH OF AREA SUNDAY. WEAK HIGH PRESSURE SUNDAY AFTERNOON GRADUALLY
MOVES AWAY MONDAY AND TUESDAY. COLD FRONT THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY/...
20Z SURFACE OBSERVATIONS SHOW A COLD FRONT WIND SHIFT ALONG THE OH
RIVER. CONVECTION AHEAD OF THE COLD FRONT...WITH VERY HEAVY RAIN
WILL CONTINUE TO MOVE EAST BEFORE GRADUALLY DIMINISH IN INTENSITY.
ADJUSTED CATEGORICAL POPS PER LATEST RADAR TRENDS.

COOLING SHOWERS HAVE DECREASED AFTERNOON TEMPERATURES ALONG THEIR
PATH.

PREVIOUS DISCUSSION BELOW...
AT 18Z APPEARS TO BE ALONG THE OHIO RIVER. CONVECTION HAS FIRE UP
OUT AHEAD OF THE FRONT...AS EXPECTED. FRONTAL BOUNDARY WILL
CONTINUE TO SAG SOUTHWARD TODAY...EVENTUALLY SLOWING DOWN AS IT
REACHES SOUTHERN ZONES...BUT PROGGED TO PASS SOUTH OF THE CWA BY
LATE TONIGHT OR EARLY SUNDAY. DRIER AIR WILL GRADUALLY FILTER IN
BEHIND THE FRONT FOR SUNDAY...WITH DEW POINTS POSSIBLY GETTING
DOWN INTO THE LOWER 50S ACROSS SOUTHEAST OHIO AND ADJACENT WV/ERN
KY COUNTIES BY SUNDAY EVENING. STILL LOOKING LIKE PLENTY OF
STRATUS WILL DEVELOP/LINGER ACROSS SOUTHERN HALF OF CWA
TONIGHT...WITH SOME CLEARING ACROSS THE NORTH...I.E. SOUTHEAST
OHIO ZONES. COULD BE SOME PATCHY FOG DEVELOPMENT ACROSS THE
NORTH...BUT BOUNDARY LAYER WINDS SHOULD REMAIN STRONG ENOUGH TO
PREVENT MUCH FORMATION.

DRIER WEATHER EXPECTED FOR SUNDAY. DID ELECT TO LEAVE A SLIGHT
CHANCE OF SHOWERS IN TOMORROW ACROSS THE EXTREME SOUTH DURING
DAYTIME HEATING HOURS WHERE GREATER MOISTURE WILL EXIST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
HIGH PRESSURE SITS WELL NE OF THE AREA WHILE A WARM WAVE TRACKS NEWD
ALONG THE MIDDLE ATLANTIC COAST...WELL SE OF THE AREA THIS PERIOD.
THIS LEAVES FCST AREA IN LIGHT SE SFC FLOW.  THE FRONT CROSSING THE
AREA THIS AFTERNOON AND TONIGHT...LIKE ITS PREDECESSOR...DOES NOT
GET THAT FAR S OF THE AREA...ALLOWING DEW POINTS TO RECOVER THIS
PERIOD.  WITH WEAK UPPER LEVEL S/W TROUGHS PASSING EACH DAY IN
OTHERWISE NEAR WEAK ZONAL SOUTHERN STREAM FLOW...EXPECT DIURNAL
CONVECTION AGAIN...MAINLY ACROSS THE S AND THE HIGHER TERRAIN.

EMPLOYED A BIAS CORRECTED BLEND FOR LOWS SUN NT AND THEN LITTLE IF
ANY CHANGES TO TEMPERATURES BEYOND THAT...AS THE PREVIOUS FCST SPLIT
MOST DIFFERENCES AMONG THE LATEST GUIDANCE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
IT APPEARS THE LATE SUMMER PATTERN WILL BE TRANSITIONING TO ONE MORE
TYPICAL OF AUTUMN...DRY WITH COLD FRONTS EVERY SEVERAL DAYS.

THE COLD FRONT LEADING THE CHARGE IS DRIVEN INITIALLY BY A LEAD S/W
TROUGH OVER THE MIDWEST MIDWEEK.  BY THIS TIME...THE UPPER LEVEL
FLOW BECOMES MUCH MORE EVENLY SPLIT BETWEEN THE SRN AND NRN
STREAMS...THE FORMER ACROSS THE NRN CONUS...THE LATTER ALL THE WAY
UP ACROSS NRN CANADA.  12Z MODELS SEEM TO HAVE COME CLOSER TOGETHER
ON BEHAVIOR ON THE LEAD S/W AND A STRONGER...TRAILING S/W WHICH
CLOSES OFF.  THE TIMING OF THE FRONTAL PASSAGE SEEMS TO HAVE
CONVERGED ON THU NT AS A RESULT...SO ASSOCIATED SHOWERS AND
THUNDERSTORMS ARE MORE LIKELY ON THU VS WED.  SPC HAS SLIGHT RISK
JUST UPSTREAM ON WED.

THE CANADIAN HIGH PRESSURE SYSTEM REPRESENTING THE FIRST AUTUMN AIR
MASS IN THE PATTERN TRANSITION PLUMMETING INTO THE CONUS...IS
RATHER LARGE...AND WILL KEEP THE DRY...COOLER WEATHER...ONCE IT GETS
HERE...GOING THROUGH THE BALANCE OF THE EXTENDED PERIOD.

USED WPC AND BIAS CORRECTED ECMWFHIRES BEGINNING AND END OF PERIOD.
PREVIOUS LOOKED GOOD IN BETWEEN.  BASICALLY SPLIT THE GUIDANCE IN
THE WAKE OF THE FRONT...WITH QUESTION AS TO HOW MUCH OF A PUSH OF
THE COOLER...DRIER AIR THERE WILL BE IN THE WAKE OF THE FIRST
S/W...VS HOW MUCH OF IT WAITS UNTIL THE PASSAGE OF THE SECOND.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION HAS FIRED UP...AND WILL CONTINUE THROUGH
AROUND 03-06Z AHEAD OF AN APPROACHING COLD FRONT...WHICH AT 18Z WAS
LOCATED NEAR THE OHIO RIVER. EXPECT BRIEF MVFR CONDITIONS IN
VICINITY OF STORMS.

AFTER 02Z...EXPECT WIDESPREAD MVFR/IFR STRATUS TO
DEVELOP...PARTICULARLY ACROSS WV...EASTERN KY...AND SOUTHWEST
VA...PRIMARILY AFFECTING SITES KCRW...KCKB...KEKN...AND KBKW...AND
PERHAPS KTS. STRATUS SHOULD LIFT AFTER 14-16Z WITH A RETURN OF VFR
CONDITIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD
VARY. DEVELOPMENT AND HEIGHT OF STRATUS TONIGHT COULD VARY FROM
FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    L    M    L    M    M
EKN CONSISTENCY  H    H    H    H    H    L    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M

AFTER 18Z SUNDAY...
IFR VALLEY FOG POSSIBLE MONDAY MORNING..AND IN SHOWERS AND
THUNDERSTORMS THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...ARJ/SL
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...SL
Hazardous weather outlook, Sep 6, 3:59 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
359 AM EDT SAT SEP 6 2014

KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>040-046-
047-070800-
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
359 AM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS TODAY COULD PRODUCE DAMAGING WIND GUSTS. IN
ADDITION...IF SEVERAL THUNDERSTORMS PRODUCE HEAVY RAIN OVER THE
SAME AREA...FLASH FLOODING COULD OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083-084-070800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
359 AM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 4:29 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT SAT SEP 6 2014

WVZ018>020-029>031-062100-
CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-RITCHIE WV-
429 PM EDT SAT SEP 6 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN RITCHIE...NORTHERN
CALHOUN...SOUTHERN DODDRIDGE...NORTHERN GILMER...SOUTHWESTERN
HARRISON AND NORTHWESTERN LEWIS COUNTIES UNTIL 500 PM EDT...

AT 420 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
12 MILES SOUTHEAST OF HARRISVILLE TO 8 MILES NORTHEAST OF GRANTSVILLE
TO 7 MILES WEST OF GRANTSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. ADDITIONALLY...VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR TANNER AROUND 440 PM...ALUM BRIDGE AROUND
450 PM AND GLENVILLE AROUND 500 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3902 8056 3889 8087 3889 8121 3889 8126
      3890 8125 3890 8126 3891 8126 3892 8128
      3902 8107 3919 8081 3919 8038

50
Local storm report, Sep 6, 4:31 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     FLASH FLOOD      CHARLESTON              38.35N  81.63W
09/06/2014                   KANAWHA            WV   PUBLIC

            CARS HALF WAY SUBMERGED ON RANDOLPH STREET ON THE WEST
            SIDE...NEAR SAVE A LOT AND ASHTON MANOR. TWO TO THREE
            FEET OF WATER ACROSS ROAD AND PARKING LOT BEHIND SAVE A
            LOT.

&&

CORRECTED REMARKS

EVENT NUMBER RLX1401201

TRM
Local storm report, Sep 6, 4:40 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLASH FLOOD      CHARLESTON              38.35N  81.63W
09/06/2014                   KANAWHA            WV   NWS EMPLOYEE

            TREE LIMBS AND MUD COVERING RIGHT LANE OF I-64
            EASTBOUND NEAR OAKWOOD EXIT.. HIGHWAY DEPT ON SCENE.

&&

EVENT NUMBER RLX1401202

JSH
Local storm report, Sep 6, 4:52 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      2 ESE AMMA              38.56N  81.23W
09/06/2014                   ROANE              WV   911 CALL CENTER

            CULVERT PLUGGED ALONG PINE GROVE ROAD. 6 INCHES OF
            WATER ON ROAD.

&&

EVENT NUMBER RLX1401203

JSH
Special weather statement, Sep 6, 5:00 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
500 PM EDT SAT SEP 6 2014

WVZ018-020-028>032-039-040-062130-
BARBOUR WV-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-
LEWIS WV-TAYLOR WV-UPSHUR WV-
500 PM EDT SAT SEP 6 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN UPSHUR...TAYLOR...
BARBOUR...NORTHERN BRAXTON...CENTRAL CALHOUN...SOUTHEASTERN
DODDRIDGE...GILMER...HARRISON AND LEWIS COUNTIES UNTIL 530 PM EDT...

AT 457 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
NEAR FAIRMONT TO ABOUT 10 MILES WEST OF SUTTON...MOVING EAST AT 25
MPH.

BRIEF WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. ADDITIONALLY...VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR HORNER AROUND 510 PM AND NESTORVILLE AROUND
520 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
62 AND 129.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3873 8043 3873 8047 3864 8053 3868 8112
      3887 8116 3943 8025 3940 8020 3941 8011
      3939 8008 3946 7994 3944 7989 3931 7989
      3929 7986 3925 7984

50
Special weather statement, Sep 6, 5:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT SAT SEP 6 2014

OHZ087-WVZ005-006-062200-
CABELL WV-LAWRENCE OH-WAYNE WV-
530 PM EDT SAT SEP 6 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHWESTERN WAYNE AND WESTERN CABELL COUNTIES
IN WEST VIRGINIA UNTIL 600 PM EDT...

AT 518 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CHESAPEAKE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS...AND THE VIADUCTS AND LOW SPOTS IN THE CITY OF
HUNTINGTON.

THIS STORM WILL BE NEAR PROCTORVILLE AROUND 540 PM...PROCTORVILLE
AROUND 550 PM AND ONA AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 24 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3853 8262 3856 8217 3835 8217 3832 8219
      3836 8260 3839 8260 3847 8260 3848 8262

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:29 PM EDTSpecial Weather StatementRLXKanawha46 min
Sep 6, 3:36 PM EDTFlash Flood WarningRLXBraxton, Clay3 hr
Sep 6, 3:45 PM EDTFlash Flood WarningRLXKanawha3 hr
Sep 6, 4:20 PM EDTFlash Flood WarningRLXKanawha, Roane3 hr
Sep 6, 4:29 PM EDTSpecial Weather StatementRLXGilmer31 min
Sep 6, 5:00 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 1 more30 min
Sep 6, 5:30 PM EDTSpecial Weather StatementRLXCabell30 min
Sep 6, 5:56 PM EDTSpecial Weather StatementRLXBarbour34 min
Sep 6, 6:20 PM EDTSpecial Weather StatementRLXWirt25 min
Sep 6, 6:31 PM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor3 hr
Sep 6, 7:27 PM EDTFlash Flood WarningRLXCalhoun, Roane, Wirt3 hr

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.